Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 227, NWS Nashville, TN

September 12, 2001Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 12, 2001, 11:15 PM CDT for Rutherford County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 12, 2001, 11:15 PM CDT (04:15 UTC)
Expired
Sep 12, 2001, 11:45 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Rutherford County, TN

What was reported inside it

TimeReportWhereRemark
Sep 12, 11:35 PM CDTHail 1Murfreesboro, TNPublic reported quarter size hail and a tree blown down in Murfreesboro.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1772 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1772 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WUUS54 KOHX 130422
SVRBNA

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1115 PM CDT WED SEP 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RUTHERFORD COUNTY IN TENNESSEE

* UNTIL 1145 PM CDT

* AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHEAST OF EAGLEVILLE...OR ABOUT 10
  MILES WEST OF MURFREESBORO...MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  4 MILES EAST OF EAGLEVILLE AT 1145 PM CDT

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING ELECTRIC
APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY. LARGE HAIL IS 
ALSO EXPECTED WITH THIS STORM.

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 9:45 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 12, 9:45 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 PM CDT WED SEP 12 2001

SURFACE TROUGH RUNNING FROM KY...CUTTING ACROSS NORTHWEST MID TN AND
INTO MS. THUNDERSTORMS SHOULD HAVE DIED WITH SUNSET...BUT
APPARENTLY ENOUGH CONVERGENCE WITH THIS TROUGH TO KEEP ACTIVITY
GOING. WILL UPDATE ZONES FOR ISOLATED OR SCATTERED THUNDERSTORMS
THROUGH TONIGHT. MODELS SUGGEST SOME LOW LEVEL MOISTURE CONVERGENCE
WILL CONTINUE THROUGH THE NIGHT. WITH HIGHER DEW POINTS SOUTHEAST OF
TROUGH...WILL HAVE TO ADJUST LOW TEMPERATURES UPWARD...ESPECIALLY
OVER SOUTH MID TN.

.BNA...NONE.
SH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 10:51 PM CDTSevere Thunderstorm WarningOHXWilson54 min
Sep 13, 12:49 AM CDTSevere Thunderstorm WarningOHXMaury31 min
Sep 13, 1:25 AM CDTSevere Thunderstorm WarningOHXPerry, Wayne35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.